Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2018, 4:51 PM EDT for Okeechobee County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 4:51 PM EDT (20:51 UTC)
- Expired
- Aug 7, 2018, 5:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 108 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1467 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
844
WWUS82 KMLB 072051
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT TUE AUG 7 2018
FLZ058-059-064-072115-
St. Lucie FL-Okeechobee FL-Martin FL-
451 PM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WEST CENTRAL MARTIN COUNTIES UNTIL 515 PM
EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8064 2711 8066 2716 8071 2721 8079
2720 8083 2714 8087 2715 8087 2731 8085
2723 8057 2704 8059
TIME...MOT...LOC 2050Z 101DEG 9KT 2715 8066
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:26 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 7, 3:26 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 326 PM EDT Tue Aug 7 2018 .DISCUSSION... Tonight and Wednesday...Isolated showers and storms will slowly move inland through evening. A few hit and miss showers will remain possible over the marine area overnight. The Bermuda ridge axis presently near the central Florida coast will slowly shift south of the area by Wed evening. A light gradient in place will lead to development of sct slow moving afternoon storms on Wed with a developing light wly component at steering level allowing for the east coast to be a little more favored for some storms than previous days. Will go with around 35 to 50 pct coverage for the area. from prev disc... The ridge will remain over south FL through late week as a frontal trough pushes to the eastern seaboard. The ridge axis is forecast to nudge back north a little Sun-Mon as the frontal trough weakens. While the resulting south/southwest low level flow is generally conducive for an increased coverage of afternoon/evening storms across east central Florida, moisture is not forecast to be consistently above normal until late in the period. The models show some interaction between mid/upper level low moving across the Bahamas/Florida Straits/southeast Gulf of Mexico and ridge to the north into at least late week. As a result some subsidence and dry pockets are forecast to occasionally affect the area. Therefore, PoPs look difficult to nail down and could be quite variable between 20 and 50%. By Sun-Mon, the GFS shows a trough digging into the southeast states and easing subsidence, resulting in an overall moisture increase, which should support PoPs at or above 50%. Max temps should mainly be in the lower 90s, but with a westerly component to the low level flow, we would normally expect some mid 90s too. && .AVIATION... VFR outside of any SHRA/TSRA through the TAF period. Slightly higher moisture to work with over the interior today should provide a bit more convective coverage than days previous (isolated to scattered). Coastal terminals expected to remain dry as the sea breeze continues to work its way inland. Only VCTS through this evening for MCO, ISM, and LEE with chances not high enough to warrant tempo group as this time. E/ESE winds will veer more southeasterly this evening into tonight and more southerly by Wednesday morning. && .MARINE... Tonight...Favorable marine conditions with winds 10 kt or less and seas below 3 ft. Wednesday-Saturday...Axis of Atlantic high pressure ridge across central Florida Wed will gradually settle southward, reaching south Florida Fri-Sat. This will generate a mostly south/southwest gradient wind. Speeds look to be 10 knots or less except for evening diurnal increases to 10-15 knots mainly in the north. Seas should continue 2-3 feet. The southwest flow means that isolated to scattered afternoon storms over the mainland will push across the coast and into the nearshore Atlantic each afternoon/evening. && .HYDROLOGY... The St Johns river is in a slow fall. Temporarily lower rain coverage is forecast to return to near normal values around mid week. The Saint Johns River at Astor remains in Minor Flood Stage and is expected to remain nearly steady through much of the week. Overall river levels elsewhere are forecast to remain within Action Stage over the next 5 days. Please refer to our River Flood Warnings/Statements (FLSMLB) and Hydrologic Statements (RVSMLB) for the most recent stage and forecast information. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 74 94 / 10 30 20 30 MCO 75 94 75 94 / 20 40 30 30 MLB 76 91 74 92 / 10 40 30 30 VRB 74 91 74 92 / 20 50 30 40 LEE 77 94 77 94 / 20 30 20 30 SFB 75 94 76 94 / 10 30 30 30 ORL 77 94 77 94 / 10 40 30 30 FPR 74 91 73 92 / 20 40 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/TES/JC
Hazardous weather outlook, Aug 7, 11:45 AM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1145 AM EDT Tue Aug 7 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1145 AM EDT Tue Aug 7 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... An increase in moisture should lead to slightly higher coverage of showers and widely scattered thunderstorms across the area today. Greatest potential for isolated to scattered storms will be across the interior this afternoon with the inland moving east coast sea breeze. Storm motion will be toward the northwest around 10 mph. Main threats from any storms will be dangerous lightning strikes, gusty winds up to 40 to 45 mph and locally heavy rainfall up to 1 to 2 inches. .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a moderate risk of rip currents at area beaches today. The threat will be highest through early this afternoon, due to tidal effects. Check with ocean rescue personnel when you arrive at the ocean for additional information about ocean hazards. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts near 35 knots will be possible over inland lakes from isolated to widely scattered thunderstorms that develop along and ahead of the east coast sea breeze this afternoon. .RIVER FLOOD IMPACT... The Saint Johns River at Astor remains just above Minor Flood Stage. A River Flood Warning continues for this area for minor flooding. The Saint Johns River at Sanford, Deland, and above Lake Harney near Geneva remain above Action Stage. River levels are forecast to remain steady or slowly fall through late week. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Storm coverage and intensity is expected to gradually increase from mid to late week as moisture increases and onshore flow weakens. The highest chance for storms will remain over the interior. Cloud to ground lightning, torrential downpours, and brief gusty winds remain the primary storm threats. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon. Weitlich/Sedlock
In the hours before
Special weather statement, Aug 7, 4:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT TUE AUG 7 2018
FLZ058-059-064-072115-
St. Lucie FL-Okeechobee FL-Martin FL-
451 PM EDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND WEST CENTRAL MARTIN COUNTIES UNTIL 515 PM
EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving west at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Four Seasons Estates, Taylor Creek and
Okee Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2704 8064 2711 8066 2716 8071 2721 8079
2720 8083 2714 8087 2715 8087 2731 8085
2723 8057 2704 8059
TIME...MOT...LOC 2050Z 101DEG 9KT 2715 8066
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 5:14 PM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.